Alert archive / West Virginia / Winter Storm Warnings in 2010
Winter Storm Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Feb 25, 2010, 12:07 PM EST. It took effect at Feb 26, 2010, 6:51 PM EST. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 12:07 PM EST (17:07 UTC)
- In effect from
- Feb 26, 2010, 6:51 PM EST
- Expired
- Feb 28, 2010, 6:11 PM EST
- In force
- 47 hr
- Issued by
- NWS Charleston, WV
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Feb 25, 6:40 AM EST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 25, 6:40 AM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
640 AM EST THU FEB 25 2010
.SYNOPSIS...
MID/UPPER LOW PASSES THIS MORNING. LOW PRESSURE STRENGTHENS OFF MID
ATLANTIC COAST AND REACHES PEAK INTENSITY ON FRIDAY...THEN SLOWLY
WEAKENS OVER THE WEEKEND. PROLONG COLD SNOW SHOWER EVENT.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER LOW POISED TO CROSS CWA DURING THE MID AND LATE MORNING
HOURS. HAVE GENERALLY GOTTEN 1-4 INCHES OF ACCUMULATION SO FAR THIS
MORNING...HIGHEST IN THE MOUNTAIN COUNTIES. MAIN VORT LOBE IS
DIPPING WELL SOUTH OF OUR AREA...WITH ENERGY FROM THIS HELPING TO
FEED STRENGTHENING COASTAL LOW WHICH WILL EVENTUALLY POUND PORTIONS
OF NY/PA WITH SNOW. HAVE ALREADY SEEN SNOWS DECREASE SIGNIFICANTLY
FOR SW PORTIONS OF CWA. DO EXPECT A RELATIVE LULL IN ACTIVITY FOR
MUCH OF THE CWA DURING THE DAY UNDERNEATH THE UPPER LOW...ALTHOUGH
UPSLOPE ENHANCEMENT WILL HELP KEEP THINGS GOING IN THE MOUNTAINS.
ACTIVITY SHOULD PICK UP AGAIN LATER IN THE DAY AS NW FETCH IMPROVES
AND LOW LEVEL LAPSE RATES STEEPEN. GENERALLY GOING WITH 1-2 INCHES
AT MOST WEST OF THE MOUNTAINS...WITH SOME DAYTIME MELT...AND 2-4
EAST OF A ROUGH CKB/BKW LINE. DO NOT ANTICIPATE SW PORTION OF
ADVISORY AREA TO BE EXTENDED PAST ITS EXPIRATION TIME OF 15Z.
WINDS WILL START TO INCREASE THIS AFTERNOON AS PRESSURE GRADIENT
AROUND OFFSHORE LOW TIGHTENS. IDEAL SETUP FOR NW FLOW/UPSLOPE SNOW
SHOWERS TONIGHT WITH GOOD NW FETCH OFF OF GREAT LAKES...AS WELL AS
SPOKE OF VORTICITY ROTATING AROUND THE UPPER LOW OFF TO OUR EAST.
SHOULD SEE 1-3 INCHES OF ACCUMULATION WEST OF THE MOUNTAINS...AND
3-5 INCHES ALONG THE FAVORED RIDGES.
WE ELECTED TO UPGRADE FAYETTE/RALEIGH COUNTIES TO A WARNING DUE TO
SNOW ACCUMULATIONS THIS PAST NIGHT AS WELL AS FUTURE EXPECTED
ACCUMULATION. ALSO...WINDS BECOME A BIG ISSUE IN THE MOUNTAINS
OVERNIGHT WITH 50-60 KNOT H850 WINDS AND A DEEP MIXED LAYER. WE
EXTENDED WIND ADVISORY DOWN TO RALEIGH COUNTY AS WELL. PEAK GUSTS
COULD APPROACH 50 KNOTS IN A FEW SPOTS...WILL NEED TO MONITOR THIS
FOR POSSIBLE UPGRADE.
WENT AT OR A TOUCH BELOW THE COOLER MET NUMBERS FOR HIGHS
TODAY...BLENDED MET/MAV FOR TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
STILL CONCERNED ABOUT THE SNOW AMOUNTS OVER NORTH CENTRAL WV WITH
THIS WHOLE EVENT...AS THE DEEPER MOISTURE SPINS BACK DOWN FROM THE
NORTH AND NORTHEAST. THOUGH...THERE MAY BE ENOUGH BREAKS...NOT TO
WARRANT A WARNING IN THESE LOWLAND COUNTIES. THE PROLONG ADVISORIES
CONTINUE THERE.
BE CAREFUL WITH OUR PROLONG SNOW TOTAL MAP FROM 6 PM LAST NIGHT TO
SUNDAY...SINCE SETTLING AND MELTING COULD OCCUR DURING THE MIDDAY
PERIODS AND AFTERNOON HOURS OF EACH DAY. THIS IS NOT A CONTINUOUS
SNOWFALL...BUT SNOW SHOWERS.
DID INCREASE POPS FOR FRIDAY AFTERNOON AND EVENING OVER THE SOUTHERN
LOWLANDS...INCLUDING HTS...AS THAT DEEPER MOISTURE MOVES SOUTH.
WE CONTINUE TO KEEP OUR MINIMUM TEMPERATURES AOA GUIDANCE WITH WIND
AND CLOUDS. SO...EXCEPT FOR THE HIGH ELEVATIONS...AT LEAST THE
NIGHTS ARE NOT BITTER COLD. OF COURSE...THE WIND WILL MAKE IT FEEL
MUCH COLDER.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GOING WITH WHAT EXTENDED GUY SAID YESTERDAY...GOT TO CODE UP THE
END OF A SNOW EVENT ON THE EXTENDED SHIFT...TO INCLUDE SNOW AMOUNT
GRIDS DAY 3 NT AND ALSO FOR DAY 4...TO BE ABLE TO GENERATE A STORM
TOTAL GRID FOR THE WARNING WHICH GOES UNTIL 15Z SUN /DAY 4/.
STORM TOTAL GRID IS ON THE MAIN PAGE OF WEBSITE AT
HTTP:/WWW.ERH.NOAA.GOV/RLX.
SAME OLE SONG AND DANCE FIRST HALF OF EXTENDED. VERTICALLY
STACKED LOW PRESSURE OVER LONG ISLAND DUMBBELLING ARND THIS
WEEKEND BEFORE MOVING EAST EARLY NEXT WEEK. AS A RESULT CYCLONIC
FLOW MAINTAINS ITSELF OVER EASTERN HALF OF CONUS. THIS CONT THE
UPSLOPE FLOW ACROSS THE AREA THRU THE WEEKEND. IN
ADDITION...MODELS ARE SHOWING A BAND ROTATING ARND THE UPR LOW SAT
NIGHT THRU THE CWA. THIS CAN HAPPEN WHEN A DEEP SYS MAKES LANDFALL
AND FILLS SOME...WITH PCPN BECOMING MORE BANDED IN
NATURE...PARTICULARLY ARND THE WESTERN SIDE OF IT. RAMPED UP POPS
TO AN ACE ACROSS CENTRAL/NORTHERN MTNS SAT NIGHT TO ACCOUNT FOR
BETTER UPSLOPE TRAJECTORIES...PARTICULARLY OFF LAKE
ERIE...COMBINED WITH BAND ROTATING THRU FROM UPR LOW. EXPANDED
LKLY POPS TO ABOUT I77 CORRIDOR ALSO FOR SAT NIGHT. SLOWLY
DECREASED POPS ACROSS THE LOWLANDS SUN...CONFINING CAT POPS ACROSS
FAVORED NW FACING SLOPES.
AS FOR ACCUMULATIONS...COULD SEE A FEW INCHES WITH BAND ROTATING
DOWN ACROSS THE LOWLANDS SAT NIGHT...WITH 2-4 ACROSS THE MTNS AND
LCLY HIGHER ACROSS NW FACING SLOPES. THAT COMBINED WITH WHATS
EXPECTED DURING THE DAY SAT (SEE SHORT TERM)....KEPT LONG FUSE
WARNING ACROSS NORTHERN MTNS GOING TIL 15Z SUN...WITH ONLY AN INCH
OR TWO EXPECTED THERE DURING THE DAY ON SUN. NOT EXPECTING MUCH IN
THE WAY OF ACCUMULATIONS ACROSS THE LOWLANDS ON SUN GIVEN INCREASING
INSOLATION AND SUN ANGLE. COULD SEE A FEW PEAKS OF SUN FROM TIME TO
TIME ON SUN ACROSS THE LOWLANDS...AS IS TYPICALLY THE CASE IN
UPSLOPE FLOW THIS TIME OF YEAR.
LOOKS LIKE UPSLOPE MACHINE GRADUALLY SHUTS OFF BY MON AND TUES WITH
MOISTURE DEPTH BECOMING INCREASINGLY SHALLOWER IN NATURE. THUS BRING
POPS DOWN TO CHANCE ACROSS NORTHERN MTNS BY TUES.
AS FOR POSSIBLE SYS NEXT WEEK...MODELS CONT TO SUPPRESS THIS TO THE
SOUTH AND EAST...HOWEVER...LOW CONFIDENCE REMAINS. LOOKS LIKE IT
WILL COME DOWN TO PHASING/TIMING OF DIGGING NORTHERN STREAM S/W TROF
TO DETERMINING HOW FAR NORTH THIS SYS WILL GET...IN ADDITION TO HOW
LONG UPR LOW OVER NEW ENGLAND STICKS AROUND. FOR NOW...MAINTAINED
CHC POPS TUE INTO WED ACROSS THE SOUTH...BEFORE UPSLOPE FLOW KICKS
IN FOR DAY 7.
FOR TEMPS...BLENDED INHERITED TMPS WITH HPCGUIDE THROUGHOUT. NOT
MUCH CHANGE FROM DAY TO DAY...WITH GENERALLY MID/UPR 30S SOUTH/MID
30S NORTH AND 20S AND LWR 30S ACROSS THE MTNS GIVEN GOOD LAPSE
RATES. IT SHOULD BE NOTED THAT DESPITE FCST TEMPS UPR 30S ACROSS THE
LOWLANDS...EXPECT ANY PCPN SUN WOULD BE ALL SNOW GIVEN
AFOREMENTIONED LAPSE RATES. COULD BE ONE OF THOSE SITUATIONS WHERE
YOU GET UPR 30S BUT PASSING SNOW SHOWERS WOULD BRING TEMPS CRASHING
INTO LWR 30S....BOUNCING BACK UP IN BETWEEN...MUCH LIKE TODAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
UPPER LOW SPINNING ACROSS AREA NOW. TRI-STATE AREA NEAR CRW/HTS IS
BASICALLY IN THE EYE OF THE STORM SO TO SPEAK...WITH SNOW HAVING CUT
OFF AND VFR CONDITIONS. NORTHERN AND EASTERN WEST VIRGINIA STILL IN
IFR IN ONE OF THE SPOKES AROUND THE UPPER LOW. TRICKY FORECAST
TODAY. THINK VFR HOLDS ON FOR A BIT ACROSS THE SOUTHERN WEST
VIRGINIA LOWLANDS BEFORE MVFR CLOUDS FILL BACK IN...AND A SNOW
SHOWER IS POSSIBLE AT ANY TIME. SOME IMPROVEMENT FOR NORTHERN AND
EASTERN WEST VIRGINIA BACK TO MVFR DURING THE DAY. AS POWERFUL LOW
GETS GOING OFFSHORE...PRESSURE GRADIENT WILL INCREASE AND WE WILL
SEE WINDS GUST TO 15-25 KNOTS DURING THE AFTERNOON.
TONIGHT...NW FLOW PATTERN SETS UP WITH SPOKES OF ENERGY CONTINUING
TO ROTATE AROUND UPPER LOW TO OUR EAST. THIS SPELLS MVFR/OCCASIONAL
IFR WEST OF THE MOUNTAINS AND IFR/OCCASIONAL LIFR IN THE MOUNTAINS
DURING THE NIGHT IN SHSN...WITH THE TRI-STATE AREA ESCAPING THE
WORST OF IT. WINDS WILL PICK UP FURTHER OUT OF THE
NORTHWEST...GUSTING TO 25 TO 35 KNOTS IN MANY AREAS...AND POSSIBLY UP
TO 45 KNOTS OVER THE HIGHER RIDGES. BLOWING SNOW WILL ALSO BE A CONCERN
IN THE MOUNTAINS AT LEAST.
AFTER 12Z FRIDAY...
SNOW SHOWERS AND ASSOCIATED INTERMITTENT IFR INTO
SATURDAY...ESPECIALLY FOR THE MOUNTAINS. STRONG WIND GUSTS BETWEEN
35 AND 45 KNOTS POSSIBLE THROUGH FRIDAY IN THE MOUNTAINS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR
WVZ007>011-014>020-026>034.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
WVZ005-006-013-024-025.
WINTER STORM WARNING UNTIL 10 AM EST SUNDAY FOR WVZ035>040-046-
047.
WIND ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY FOR
WVZ035>038-046-047.
OH...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR OHZ066-
067-075-076-084-085.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
OHZ083-086-087.
KY...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
KYZ101>103-105.
VA...WINTER WEATHER ADVISORY UNTIL 10 AM EST FRIDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...30
AVIATION...CLHazardous weather outlook, Feb 25, 5:10 AM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 510 AM EST THU FEB 25 2010 OHZ066-067-075-076-084-085-WVZ007>011-014>020-026>034-261015- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- 510 AM EST THU FEB 25 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-086-087-WVZ005-006-013-024-025-261015- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-LINCOLN-MINGO-LOGAN- 510 AM EST THU FEB 25 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035>038-046-047-261015- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 510 AM EST THU FEB 25 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ039-040-261015- UPSHUR-BARBOUR- 510 AM EST THU FEB 25 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-261015- DICKENSON-BUCHANAN- 510 AM EST THU FEB 25 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:07 PM EST | Blizzard Warning | RLX | 31 hr |
Nearby
Winter Storm Warnings in West Virginia, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.